MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 8801075
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: the spheres were received by the manufacturer for analysis.Five loose spheres returned.The spheres appeared to be scuffed and display a high geometry error when attached to a known good probe.Physical damage was confirmed.B01, c07, and d02 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that the spheres were not recognized by navigation.The incident took place in the neurosurgery unit.There was no clinical consequence.It was confirmed that the issue was during tracking after the instrument passed verification.Delay in surgery and patient impact were not provided.
 
Additional Manufacturer Narrative
Correction: any further supplementals will be submitted under the regulatory report created for the system.Please see regulatory rep # 1723170-2024-02326.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was confirmed that the allegation of "spheres not recognized" was related to verification of the spheres.Previous information that the issue was during tracking after the instrument passed verification was incorrect.

Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19992705
Report Number1723170-2024-02198
Device Sequence Number6964322
Product Code HAW
UDI-Device Identifier20805832070030
UDI-Public20805832070030
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K033621
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/12/2025
Device Model Number8801075
Device Catalogue Number8801075
Device Lot Number2310371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/22/2024
08/22/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date08/23/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown